MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that removal difficulties were encountered and balloon detachment occurred.The target lesion was located in a vessel of the left upper arm.A 8.0 x 100, 75cm mustang balloon was advanced for dilatation.However, during removal, there was difficulty removing the device from the wire which was still in the patient's body.Eventually, the device was removed but it was observed that the proximal end was not on the balloon shaft.Angiogram was performed and the physician used a retrieval device to retrieve the detached portion.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Date of event: used the first date of the month of the aware date as no event date was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b3) date of event: used the first date of the month of the aware date as no event date was provided.Device evaluated by manufacturer.A mustang device was returned for analysis.The device was received inserted in the customer's sheath, which was noted to be damaged at the tip of the sheath.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A full balloon circumferential tear was identified located approximately 45mm proximal of the distal tip.A visual examination of the markerbands identified that the distal markerband was detached and not returned with the device.A visual examination identified that the shaft was detached 4mm proximal from the distal tip.The shaft was also noted to be stretched at the inner shaft.A visual and tactile examination identified no damage to the tip.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15525731
Report Number2124215-2022-35917
Device Sequence Number20331265
Product Code FGE
UDI-Device Identifier08714729793700
UDI-Public08714729793700
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0028308795
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer10/13/2022
Initial Report FDA Received Date10/01/2022
Supplement Report FDA Received Date10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale